MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an afx vela suprarenal and an ovation ix extender.Therefore, this initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per device ifu.Approximately two (2) years post initial procedure the routine follow-up identified a type 3a endoleak.Reintervention was completed with implant of an afx vela infrarenal and an additional afx2 bifurcated stent graft, successfully sealing the type 3a endoleak.The final patient status was reported to be doing well.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an afx vela suprarenal and an ovation ix extender.Therefore, this initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per device ifu.Approximately two (2) years post initial procedure the routine follow-up identified a type 3a endoleak.Reintervention was completed with implant of an afx vela infrarenal and an additional afx2 bifurcated stent graft, successfully sealing the type 3a endoleak.The final patient status was reported to be doing well.Additional information: a clinical assessment determined that there was evidence to reasonably suggest sac growth of 23.3mm had also occurred.The sac growth was discovered during a review of the 25-month post-index (ct) computed tomography scan.It was also determined that it was not a 3a endoleak but a 1b endoleak that the patient had endured.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1b endoleak of the right common iliac artery complaint is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a sac growth of 23.3mm also occurred.The sac growth was discovered during a review of the 25-month post-index (ct) computed tomography scan.The most likely causation for the type 1b endoleak is user-related.The left common iliac artery diameter was off-label at 7.4mm (should be 10-23mm).There was also an off-label concomitant product use of an ovation extender in the right common iliac artery.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported to be doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem.G4: date received by manufacturer - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12544140
Report Number2031527-2021-00412
Device Sequence Number4306483
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)200521
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2020
Device Model NumberBEA25-100/I16-40
Device Lot Number2249686008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2270417004); OVATION IX EXTENDER (LN FS010719-22)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale